Cancer: l’Agence de sécurité du médicament alerte d’un “risque de perte de vision severé” chez l’enfant caused by an anticancer remedy

L’Agence nationale de sécurité du médicament (ANSM) took care on Tuesday of the potential risks to see the restriction of an anticancer drug prescribed to children.

In a statement published on Tuesday, l’ANSM invites health professionals involved in the treatment of pediatric cancer à la plus grande precaution in prescription and l’administration du Xalkori (crizotinib) that could cause. “a risk of severe vision loss”.

Frequently “vision problems, a known risk of crizotinib, have been reported in 61% of pediatric patients with anaplastic large cell lymphomas (aggressive blood cancer; editor’s note) Systemic ALK-positive or having an inflammatory myofibroblastic tumor (lesion classée par l’OMS parmi les néoplazii intermediate that can be found in different organs, Editor’s note) ALK-positive treated with crizotinib in clinical trial settings” alerte l’agence de santé.

Face à ce rique sévère, les hématologues, oncologists, ophthalmologists, pharmaciens d’officine et pharmaciens hospitaliers, must envisager “une réduction posologique” “in cas de troubles oculaires de grade 2 et le traitement par crizotinib doit être arrêté definitivement pour les grades 3 ou 4 en l’absence d’autre cause identificée”.

Crizotinib in pediatrics: vision problems

ud83dudd0eI carry out an ophthalmological exam before l’initiation, pending le traitement, and appearance of visual symptoms
ud83dudce3Informez parents/aidants/enfants du risc et symptoms qui doivent alerter

ud83dudc49https://t.co/Q3yza2QJf0 pic.twitter.com/sdBz27t8FU

— ANSM (@ansm) November 22, 2022

“Les children can ne pas remarqueur spontanement des changements of their vision”

Une mise en garde d’autant plus important que les enfants “peuvent ne pas remarquer spontanement, ou signaler, des changements de leur vision”.

C’est pourquoi “les professionnels de santé must inform them, ainsi que leurs parents, des symptoms liés aux troubles de la vision ainsi que du risc de perte de vision”.

It should be recommended to patients “de contacter leur médecin et de tels symptoms appareilant”.

Last recommendation of the medical gendarme: “an initial ophthalmological examination must be carried out before the initiation of crizotinib treatment, after which subsequent examinations must be carried out. Ditto in the case of the appearance of new visual symptoms”.

Leave a Comment